Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 19, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 17, 2002, 3:19 PM EDT for Butler County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2002, 3:19 PM EDT (19:19 UTC)
- Expired
- Apr 17, 2002, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Butler County, OH
The radar
The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 3:55 PM EDT | Thunderstorm Wind 50 E | Fairfield, OH | Several trees were knocked down throughout town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 171919 SVRILN OHC017-172000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 319 PM EDT WED APR 17 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTHWEST OHIO... * UNTIL 400 PM EDT... * AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF OXFORD...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OXFORD...
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:00 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 17, 3:00 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 300 PM EDT WED APR 17 2002 THUNDERSTORMS HAVE FIRED UP THIS AFTERNOON ASSOCIATED WITH A WEAK UPPER LEVEL WAVE WHICH IS MOVING THROUGH THE FA THIS AFTERNOON AND EARLY EVENING. WILL KEEP MENTION OF SCATTERED THUNDERSTORMS EARLY. TOMORROW WILL SEE CONTINUED WARM TEMPERATURES AND GOOD INSTABILITY. HOWEVER...LITTLE FORCING TOMORROW SO WILL DROP MENTION OF SHOWERS/THUNDERSTORMS. NEXT MAJOR SYSTEM TO EFFECT FA WILL REACH AREA THURSDAY NIGHT/FRIDAY. SOME DIFFERENCE IN TIMING OF MODELS. WILL TREND TOWARD THE SLOWER MOVEMENT OF THE AVN AND BRING PRECIPITATION IN LATE THURSDAY NIGHT AND CONTINUE IT THROUGH FRIDAY NIGHT INTO SATURDAY. USED A COMBINATION OF FWC/MAV TEMPERATURES. .ILN...NONE PARKER
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:39 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 66 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.